Facebook Pixel

Morning after pill and discharge side effect

By July 18, 2017 - 6:42am
Rate This

I'll try to sum up my story as short as I can.
I made out w/ my bf June 16th only precm but I took a morning after pill of two doses, 22 hours later just in case.
A week later I started to bleed 5 days, like a period, it wasn't just spotting, it was heavy and red.
My period was supposed to show up either the 3rd, 4th or 5th of July but it didn't. I did a pregnancy test on July 13th and it came out negative. I don't have any pregnancy symptoms.
But my period still hasn't showed up...

According to the 4 apps were I monitor my period and ov, it is supposed to come in 3-4 days.
I KNOW this pills mess up your cycle cause there's a lot of hormones in them.
However, since July 14th I started having a lot of vaginal discharge, it is so much compared to the VD i normally have, its clear and watery, it doesn't smell or itches.
But it's a lot and that's my concern.
It has come to a point were my panties have like a circle of VD, maybe I should use pantyliners.
Now, thinking about the science of this, i know morning after pills contain estrogen and estrogen is the main reason of the consistency and amount of vaginal discharge.
So... can it be that the crazy amount of estrogen that the pill contains affected the amount of vaginal discharge and increased it?
Also, I know watery discharge is a fertile type of discharge.
My discharge is not egg white as of right now, it can stretch just a little bit, but not as egg white. So can this discharge indicate I may be ovulating? I'm asking cause yesterday I made out again with my boyfriend and I'm supposedly not ovulating but this discharge is making me anxious.

Add a Comment5 Comments

EmpowHER Guest

I took norvelo 4 months ago i was raped by a so-called friend the first month my period came two days late than i was expecting them but it was light and the flow wasn't good, the next month month the same thing happen and the third it start to look normal but the flow wasn't enough now the 4th month am late for two days and i have alot of discharge down there and white milky discharge i have taken home pregnancy test it all shows negative but that was like a month ago i am really worried anyone experienced that before? I am really worried

December 7, 2017 - 4:15am
HERWriter Guide (reply to Anonymous)

Hello Anon

Thank you for writing.

You're not pregnant, based on your periods and negative tests. Your cycle may have changed from the stress of your attack.

December 7, 2017 - 3:03pm

Hello mbxmo,

Welcome again to EmpowHER.

The morning after pill prevents pregnancy by preventing ovulation. So, you cannot not stress over your vaginal discharge because you will not ovulate this menstrual cycle.

The bleeding was proof the pill worked and you did not become pregnant.

An emergency contraceptive causes changes in the menstrual cycle. The next monthly period could start earlier or later than expected. Flow might be lighter or heavier than normal.

You may be more sensitive to the high dose of levonorgestrel in the pill. That could be causing you to not have a period. Please call and speak with your gynecologist about this.


July 18, 2017 - 8:39am
(reply to Maryann Gromisch RN)

Hello, thanks for replying.
I just need to clear yo something, sorry if I'm being irritating or sth.
I took the MAP on June 17th and as far as I know it worked to prevent ovulation or implantation of THAT cycle (my o-day was supposedly the 20th) so if AF was expected two weeks ago, is it possible that I ovulated a week ago or that I ovulated at all? My period still hasn't come.
Should I rely on my CM?

July 20, 2017 - 10:45am
Guide (reply to mbxmo)

Hello mbxmo,

An emergency contraceptive prevents ovulation for one menstrual cycle.
Changes in the menstrual cycle are a side effect.
It can cause your next period to start earlier or later than expected. Flow can be lighter or heavier than normal.


July 21, 2017 - 9:24am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!